Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 17, NWS Melbourne, FL

May 21, 2015Brevard County, Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at May 21, 2015, 4:45 PM EDT for Brevard County, Seminole County, Volusia County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 21, 2015, 4:45 PM EDT (20:45 UTC)
Expired
May 21, 2015, 5:30 PM EDT
In force
45 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Brevard County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 77 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.8 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2015-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2015-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

320 
WUUS52 KMLB 212045
SVRMLB
FLC009-117-127-212130-
/O.NEW.KMLB.SV.W.0017.150521T2045Z-150521T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
445 PM EDT THU MAY 21 2015

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BREVARD COUNTY IN FLORIDA...
  SOUTHEASTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA...
  EASTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA...

* UNTIL 530 PM EDT

* AT 445 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR MAYTOWN...OR 8 MILES
  NORTHEAST OF GENEVA...AND MOVING SOUTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DELTONA...NEW SMYRNA BEACH...EDGEWATER...OAK HILL AND GENEVA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2887 8078 2886 8078 2889 8081 2884 8082
      2880 8079 2876 8071 2875 8072 2877 8078
      2869 8066 2865 8078 2872 8074 2880 8085
      2865 8081 2861 8105 2888 8125 2900 8087
TIME...MOT...LOC 2045Z 315DEG 14KT 2884 8104 

$$

WEITLICH
2 follow-up statements
107 
WWUS52 KMLB 212055
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
455 PM EDT THU MAY 21 2015

FLC009-117-127-212130-
/O.CON.KMLB.SV.W.0017.000000T0000Z-150521T2130Z/
BREVARD FL-VOLUSIA FL-SEMINOLE FL-
455 PM EDT THU MAY 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHWESTERN BREVARD...SOUTHEASTERN VOLUSIA AND EASTERN SEMINOLE
COUNTIES...

AT 454 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER MAYTOWN...OR 7 MILES NORTHWEST OF
SCOTTSMOOR...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
MAYTOWN...OAK HILL...SCOTTSMOOR AND MIMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 2887 8078 2886 8078 2889 8081 2884 8082
      2880 8079 2876 8071 2875 8072 2877 8078
      2869 8066 2865 8078 2872 8074 2880 8085
      2865 8081 2861 8105 2886 8119 2895 8086
TIME...MOT...LOC 2054Z 307DEG 17KT 2881 8098 

$$

WEITLICH
672 
WWUS52 KMLB 212131
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT THU MAY 21 2015

FLC009-117-127-212140-
/O.EXP.KMLB.SV.W.0017.000000T0000Z-150521T2130Z/
BREVARD FL-VOLUSIA FL-SEMINOLE FL-
531 PM EDT THU MAY 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BREVARD...
SOUTHEASTERN VOLUSIA AND EASTERN SEMINOLE COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED. 
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER SMALL HAIL 
AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 2887 8078 2886 8078 2889 8081 2884 8082
      2880 8079 2876 8071 2875 8072 2877 8078
      2869 8066 2865 8078 2872 8074 2880 8085
      2865 8081 2861 8105 2886 8119 2895 8086
TIME...MOT...LOC 2129Z 315DEG 14KT 2881 8098 

$$

WEITLICH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:55 PM EDT, 50 minutes earlier.

Area forecast discussion, May 21, 3:55 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT THU MAY 21 2015

.DISCUSSION...

CURRENT....
SURFACE LOW CENTERED OVER THE CAROLINAS. ASSOCIATED COLD/COOL FRONT
STRETCHES SOUTHWEST ACROSS GEORGIA. AHEAD OF THE PRIMARY FRONT A
SURFACE TROUGH WAS MOVING OVER NORTH AND CENTRAL FLORIDA. THE NASA
VERTICAL WIND PROFILERS SCATTERED ABOUT BREVARD COUNTY WERE
DETECTING 10 TO 15 KNOT WEST TO SOUTHWEST WINDS THROUGH 10000 FEET.
THE 8AM/12Z SOUNDINGS FROM THE FLORIDA RAOB SITES WERE INDICATING
500MB TEMPERATURES IN THE -9C TO -10C RANGE AND A SLIGHTLY MORE
MOIST ATMOSPHERE THAN WEDNESDAY. AREA WEATHER RADARS DETECTING
FLORIDA WEST COAST SHOWERS MOVING WEST TO EAST AT 10 TO 15 MPH
ACROSS LAKE...WESTERN ORANGE AND NORTHWEST OSCEOLA COUNTIES.

REST OF THIS AFTERNOON-THIS EVENING...WITH THE DEEPER SOUTHWEST TO
WEST FLOW AS DEPICTED BY THE NASA WIND PROFILERS...THE COVERAGE OF
THE STORMS SHOULD BE MORE TO THE EAST THAN THE STORMS ON WED
AFTERNOON AND EVENING. LIGHTNING STRIKES WITH HAIL AND GUSTS TO 45
MPH THE MOST LIKELY WEATHER HAZARDS. BRIEF LOCALLY HEAVY RAIN
POSSIBLE BUT SHOULD MOVE THROUGH QUICK ENOUGH TO ALLOW DRAINAGE
SYSTEMS TO KEEP UP WITH.

OVERNIGHT...
EXPECT THE STORMS AND LINGERING SHOWERS TO END BY MIDNIGHT. SKIES
BECOME MOSTLY CLEAR AS THE MID AND UPPER LEVEL CLOUDINESS FROM THE
EARLIER STORMS DISSIPATE. WINDS BECOME LIGHT SOUTHWEST TO WEST AS
THE FRONT TO THE NORTH BECOMES PARALLEL TO THE 500MB FLOW AND SLOWS
DOWN/STALLS OVER NORTHERN FLORIDA.

FRI-FRI NIGHT...
THE H30-H20 JET PATTERN E OF THE MS RIVER VALLEY TRANSITIONS FROM A
ZONAL OVER THE MIDWEST TO A SLIGHT LIFTING PATTERN OVER NEW ENGLAND.
THIS JET WILL PULL A BROAD H100-H70 SHORT WAVE TROF OUT OF THE DEEP
SOUTH AND UP THE ERN SEABOARD...ALLOWING A CONTINENTAL ANTICYCLONE
OVER THE CENTRAL PLAINS TO SPILL INTO THE MID SOUTH. THERE...IT WILL
MERGE WITH A SECOND ANTICYCLONE PARKED OVER THE GOMEX...FORMING A
LARGE HI PRES RIDGE THAT WILL BLANKET MOST OF THE ERN CONUS BY
DAYBREAK SAT.

WINDS THRU THE H100-H70 LYR ACRS CENTRAL FL WILL SHIFT FROM W/NW TO
E/NE  AS THE RIDGE MERGER TAKES PLACE...A DIRECTION THAT WILL TAP A
RELATIVELY DRY AND STABLE CONTINENTAL AIRMASS. IT ALSO SHOULD BE
NOTED THAT NW TO NE FLOW REGIMES CLIMATOLOGICALLY PRODUCE LOW END
SCT SHRAS/TSRAS AT BEST. INDEED...THE 12Z GFS MOS CAME IN WITH POPS
BLO 30PCT AREAWIDE FRI/FRI NIGHT... IN THE SINGLE DIGITS N OF I-4.
EVEN MORE TELLING ARE THE FCST SOUNDINGS BTWN 12Z FRI-12Z SAT WHICH
SHOW PWATS FALLING LARGELY AOB 1.5"...MOST OF IT EVENLY DISTRIBUTED
THRU THE LAYER WITH LITTLE CONCENTRATED BLO H70. H50 TEMPS SHOULD
REMAIN ON THE COOL SIDE AS READINGS OVER THE ERN GOMEX ARND -10C ARE
EMBEDDED WITHIN 10-15KTS OF W/NW FLOW...BUT LITTLE IN THE WAY OF
DYNAMIC SUPPORT WILL BE AVAILABLE AS UPSTREAM MID LVL VORT AND UPR
LVL DIV FIELDS SHOW AN AIRMASS DEVOID OF ANY SIG ENERGY IMPULSES.

WILL KEEP FCST POPS IN THE SLGT CHC CATEGORY FOR MOST OF THE CWA...
30PCT FOR  THE LAKE OKEECHOBEE REGION GIVEN A SLIGHTLY HIGHER
MOISTURE FIELD OVER S FL. WILL KEEP TSRAS IN THE FCST GIVEN THE COOL
TEMPS ALOFT BUT LIMIT THEM TO THE 20Z-24Z TIMEFRAME. THE LACK OF
PRECIP AND SLIGHT DRY AIR ADVECTION WILL ALLOW TEMPS TO WARM IN THE
M/U80S ALONG THE COAST...L/M90S OVER THE INTERIOR. LIGHT ONSHORE
FLOW OVERNIGHT WILL KEEP MIN TEMPS IN THE L/M70S AREAWIDE.

SAT-SUN...(MODIFIED PREV DISC)
INCREASING ONSHORE FLOW THRU THE H100-H70 LYR AS THE HI PRES RIDGE
OVER THE ERN CONUS BUILDS INTO THE W ATLC...OCNL BREEZY CONDITIONS
ALONG THE COAST. THE ECSB WILL MOVE INLAND EARLY WITH SCT SHRAS AND
ISOLD TSRAS POSSIBLE AREAWIDE BEFORE NOON...THEN AFTERNOON/EVENING
CONVECTION FAVORING THE INTERIOR AND WESTERN PENINSULA. SLGT CHC OF
NOCTURNAL SHRAS FAVORING THE COASTAL ZONES THRU THE WEEKEND...BUT
THESE RARELY HAVE SIG IMPACT...WILL NOT INCLUDE IN THE FCST ATTM.

DEEPENING ONSHORE FLOW THRU THE WEEKEND WITH HI PRESSURE ESTABLISHING
ITSELF NORTH OF CENTRAL FL. L/M80S FOR HIGHS ALONG THE COAST AND
U80S/L90S OVER THE INTERIOR. LOWS IN THE U60S/L70S...EXCEPT SOME
M70S POSSIBLE ALONG THE SPACE/TREASURE COASTS WHERE ONSHORE FLOW
REMAINS ELEVATED.

EXTENDED...(PREV DISC)
THE RIDGE OF HIGH PRESSURE TO THE NORTH WILL SLIDE ONLY A BIT
FURTHER SOUTH THRU EARLY NEXT WEEK BUT WE RETAIN A DEEPER ONSHORE
FLOW OVER THE AREA. DEEPER CONVECTION NOT LIKELY BUT SHOWERY
PRECIPITATION WILL AGAIN FAVOR THE COAST IN THE MORNING/EARLY
AFTERNOON AND INTERIOR/WESTERN PENINSULA IN THE AFTERNOON IN A
PERSISTENT WEATHER PATTERN. THE EAST COAST SEA BREEZE WILL BE ACTIVE
EACH DAY PUSHING WELL INLAND IN THE AFTERNOON/EARLY EVENING.
HIGH/LOW TEMPERATURES COMPARABLE TO THE PREVIOUS PERIOD.

&&

.AVIATION...
TEMPO MVFR CEILING IN/VC TSTMS THROUGH 00Z INTERIOR AND 02Z AT THE
COAST KMLB NORTH. VFR 02Z-14Z. AFT 14Z VFR IN NORTHWEST WIND TO 10
KNOTS. LINGERING STORMS THAT LINGER OR DRIFT OVER THE EAST COAST.

&&

.MARINE...
TONIGHT...TIL MID EVENING BOATERS NEED TO KEEP AN EYE TO THE WEST
FOR STORMS ESPECIALLY FROM FORT PIERCE INLET NORTH AND ADJACENT
COASTAL WATERS. SEA BREEZE FLOW NEAR THE COAST TIL LATE EVENING THEN
SOUTHWEST TO WEST 5 TO 10 KNOTS NEARSHORE AND AROUND 10 KNOTS OFFSHORE

FRI-FRI NIGHT...SFC WINDS WILL SHIFT FROM A LIGHT TO GENTLE W/NW
BREEZE TO A GENTLE TO MODERATE E/NE BREEZE AS A WEAK HI PRES RIDGE
OVER THE GOMEX MERGES WITH A CONTINENTAL RIDGE PUSHING INTO THE MID
SOUTH. THE DVLPG ONSHORE FLOW WILL BEGIN TO PUSH A N/NE SWELL INTO
THE LCL ATLC... ALLOWING SEAS TO BUILD FROM 2-3FT AT DAYBREAK TO 3-
4FT AREAWIDE BY ARND SUNSET.

SAT-TUE...(MODIFIED PREV DISC) HIGH PRESSURE RE-ESTABLISHES ITSELF
NORTH OF THE WATERS WITH DEEPENING LOW-LEVEL ONSHORE FLOW. LIGHT
SHOWERY PRECIP WITH FOCUS OF ATLC NOCTURNAL COASTAL SHOWERS WITH
DIURNAL ACTIVITY FOCUSING DEEPER INLAND IN THE AFTN WITH THE ECSB.
PGRAD WILL TIGHTEN OVER THE AREA OVER THE WEEKEND AS THE HI PRES
BUILDS OFF THE CAROLINA COAST...CAUTIONARY STATEMENTS POSSIBLE AS
EARLY AS SAT AFTERNOON FOR A MODERATE TO FRESH ERLY BREEZE PERHAPS
CONTINUING INTO SUN. SEAS 3-4FT EARLY SAT...BUILDING TO 4-5FT N OF
SEBASTIAN INLET SAT AFTN... INCREASING TO 4-6FT AREAWIDE SAT NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  69  86  71  83 /  20  10  10  20
MCO  72  93  72  89 /  20  30  20  30
MLB  71  88  75  84 /  30  20  20  30
VRB  71  89  74  86 /  30  30  20  30
LEE  71  90  71  89 /  20  30  20  30
SFB  72  90  71  88 /  20  30  20  30
ORL  73  90  72  87 /  20  30  20  30
FPR  71  89  73  85 /  30  30  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...WIMMER
LONG TERM/IMPACT WX...BRAGAW
Hazardous weather outlook, May 21, 11:52 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1152 AM EDT THU MAY 21 2015

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220400-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1152 AM EDT THU MAY 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK LOW PRESSURE TROUGH OVER THE SOUTHEAST U.S. AND NORTH
FLORIDA WILL SAG INTO EAST CENTRAL FLORIDA TONIGHT. AHEAD OF THIS
TROUGH...WEST TO SOUTHWEST FLOW WILL BRING MOIST AND VERY WARM
AIR INTO CENTRAL FLORIDA. THIS UNSTABLE AIR WILL COMBINE WITH
LOCAL SEA AND LAKE BREEZES TO PRODUCE SCATTERED SHOWERS AND
LIGHTNING STORMS THROUGH THE AFTERNOON AND INTO THIS EVENING. THE
HIGHEST STORM CHANCES WILL BE NORTH OF A LINE FROM LAKE KISSIMMEE
TO SEBASTIAN INLET.

STORM MOTION WILL BE EAST TO SOUTHEAST AT SPEEDS AROUND 15 MPH.
SOME OF TODAY'S STORMS COULD BECOME STRONG TO SEVERE...RESULTING
IN WIND DAMAGE FROM 50 TO 60 MPH WIND GUSTS...HAIL UP TO ONE INCH
IN DIAMETER...FREQUENT TO EXCESSIVE LIGHTNING...AND TORRENTIAL
RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A 60 TO MINUTE TIME FRAME.
SEEK SHELTER IMMEDIATELY IF YOU HEAR THUNDER OR IF SKIES LOOK
THREATENING.

.MARINE THUNDERSTORM GUST IMPACT...
MARINERS SHOULD BE ON THE MONITOR THE SKIES FOR STRONG
THUNDERSTORMS APPROACHING FROM THE WEST AND NORTHWEST THROUGH
THIS EVENING...ESPECIALLY NORTH OF LAKE KISSIMMEE AND SEBASTIAN
INLET. STORM MOTION WILL BE EAST AT 10 TO 15 KNOTS. WIND GUSTS
ABOVE 35 KNOTS AND FREQUENT LIGHTNING WILL BE POSSIBLE.

.FIRE WEATHER IMPACT...
DRY VEGETATION AND LOW AFTERNOON RELATIVE HUMIDITY BETWEEN 40 AND
50 PERCENT WILL COUPLE WITH THE POTENTIAL FOR SCATTERED AFTERNOON
LIGHTNING STORMS TO PRODUCE A MODERATE TO HIGH FIRE DANGER ACROSS
EAST CENTRAL FLORIDA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SCATTERED STORMS ARE EXPECTED AGAIN ON FRIDAY. LIGHTNING AND
HEAVY DOWNPOURS WILL BE THE MAIN THREATS...WHILE A FEW STRONGER
STORMS WITH GUSTY WINDS AND HAIL WILL BE POSSIBLE. WHILE SCATTERED
SHOWERS ARE IN THE FORECAST THIS WEEKEND...THE CHANCE FOR STORMS
WILL DECREASE DUE TO STRENGTHENING ONSHORE KEEPING AFTERNOON HIGH
TEMPERATURES A LITTLE COOLER...WHILE ALSO PRODUCING A WEAKER AND
FASTER MOVING EAST COAST SEA BREEZE. RAIN CHANCES WILL DECREASE
FURTHER EARLY NEXT WEEK.

DETERIORATING BOATING CONDITIONS ARE EXPECTED THIS WEEKEND...
ESPECIALLY OVER THE OFFSHORE WATERS...AS A STRONG HIGH PRESSURE
RIDGE BUILDING NORTH OF FLORIDA INCREASES ONSHORE WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

BRAGAW

In the hours before

Special weather statement, May 21, 4:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
437 PM EDT THU MAY 21 2015

FLZ041-046-141-147-212130-
NORTHERN BREVARD COUNTY FL-INLAND VOLUSIA COUNTY FL-
COASTAL VOLUSIA COUNTY FL-SEMINOLE FL-
437 PM EDT THU MAY 21 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BREVARD...SOUTHEASTERN
VOLUSIA AND EASTERN SEMINOLE COUNTIES UNTIL 530 PM EDT...

AT 435 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAYTOWN...OR 9 MILES NORTHEAST OF GENEVA...MOVING SOUTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...MAYTOWN AND OAK HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 2858 8060 2851 8063 2853 8073 2859 8066
      2863 8079 2872 8074 2880 8084 2880 8085
      2854 8079 2861 8101 2888 8129 2898 8091
      2895 8083 2884 8082 2880 8079 2886 8077
      2850 8055
TIME...MOT...LOC 2035Z 294DEG 19KT 2887 8105

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 4:37 PM EDTSpecial Weather StatementMLBSeminole53 min
May 21, 4:39 PM EDTSpecial Marine WarningMLB51 min
May 21, 5:30 PM EDTSpecial Marine WarningMLB60 min
May 21, 5:30 PM EDTSpecial Weather StatementMLBBrevard45 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.